Alert archive / Michigan / High Wind Warnings in 2009

High Wind Warning 2, NWS Detroit, MI

March 10, 20096 counties in Michigan

NWS Detroit, MI issued this high wind warning at Mar 10, 2009, 3:51 PM EDT for 6 counties in Michigan. It took effect at Mar 11, 2009, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2009, 3:51 PM EDT (19:51 UTC)
In effect from
Mar 11, 2009, 2:00 AM EDT
Expired
Mar 11, 2009, 10:24 AM EDT
In force
8 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Huron County, MI, Midland County, MI, Saginaw County, MI, Sanilac County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 99 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2009-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2009-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 101951
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 PM EDT TUE MAR 10 2009

...VERY STRONG WINDS EXPECTED LATE TONIGHT INTO WEDNESDAY...

.A DEVELOPING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST OUT OF THE
PLAINS THIS AFTERNOON...THEN RAPIDLY STRENGTHEN AS IT MOVES ACROSS
WISCONSIN INTO ONTARIO OVERNIGHT. AS THIS SYSTEM PASSES TO OUR
NORTH...A STRONG COLD FRONT WILL BE PULLED EASTWARD ACROSS THE
STATE. WEST WINDS WILL QUICKLY INTENSIFY ALONG AND DIRECTLY BEHIND
THIS FRONT OVERNIGHT...REACHING 30 TO 40 MPH WITH GUSTS 60 MPH
ACROSS THE SAGINAW VALLEY AND THUMB. TOWARD THE SOUTH...GUSTS WILL
REACH 40 TO 50 MPH OVERNIGHT. STRONG WINDS WILL CONTINUE INTO THE
DAY ON WEDNESDAY AS MUCH COLDER AIR CHANNELS OVER THE STATE. WIND
GUSTS WILL GRADUALLY SUBSIDE BELOW 35 MPH DURING THE LATE
AFTERNOON ON WEDNESDAY.

MIZ047>049-053>055-110830-
/O.UPG.KDTX.HW.A.0001.090311T0600Z-090311T2000Z/
/O.NEW.KDTX.HW.W.0002.090311T0600Z-090311T2000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
351 PM EDT TUE MAR 10 2009

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 4 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 4 PM EDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM WILL PULL A STRONG
COLD FRONT THROUGH THE AREA OVERNIGHT. VERY STRONG WESTERLY WINDS 
WILL DEVELOP BEHIND THE FRONT WITH GUSTS REACHING 50 TO 60 MPH. WINDS
WILL REMAIN STRONG THROUGH THE DAY ON WEDNESDAY WITH FREQUENT
GUSTS TO 45 MPH DURING THE MORNING...GRADUALLY SUBSIDING BELOW 35
MPH BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MIZ060>063-068>070-075-076-082-083-110830-
/O.UPG.KDTX.HW.A.0001.090311T0600Z-090311T2000Z/
/O.NEW.KDTX.WI.Y.0003.090311T0600Z-090311T2000Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
351 PM EDT TUE MAR 10 2009

...WIND ADVISORY IN EFFECT FROM 2 AM TO 4 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 4 PM EDT WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM WILL PULL A STRONG
COLD FRONT THROUGH THE AREA OVERNIGHT. STRONG WESTERLY WINDS WILL
DEVELOP BEHIND THE FRONT WITH GUSTS REACHING UP TO 50 MPH. WINDS
WILL REMAIN STRONG THROUGH THE DAY ON WEDNESDAY WITH FREQUENT
GUSTS TO 45 MPH DURING THE MORNING...GRADUALLY SUBSIDING BELOW 35
MPH BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MR
2 follow-up statements
000 
WWUS73 KDTX 110829
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 AM EDT WED MAR 11 2009

...VERY STRONG WINDS WILL CONTINUE INTO THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM LOCATED NEAR LAKE SUPERIOR THIS
MORNING WILL CONTINUE TO STRENGTHEN AS IT TRACKS INTO NORTHERN
QUEBEC TODAY. THIS SYSTEM WILL PULL AN ARCTIC COLD FRONT THROUGH
THE REGION EARLY THIS MORNING WITH GUSTY WINDS CONTINUING THROUGH
THE AFTERNOON. WESTERLY WINDS WILL INTENSIFY DIRECTLY BEHIND THE
FRONT...REACHING 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH ACROSS
THE SAGINAW VALLEY AND THUMB. FURTHER SOUTH...WIND GUSTS OF 40 TO
50 MPH CAN BE EXPECTED. STRONG WINDS WILL CONTINUE INTO THIS
AFTERNOON AS MUCH COLDER AIR CHANNELS OVER THE STATE. WIND GUSTS
WILL GRADUALLY SUBSIDE BELOW 35 MPH BY LATE AFTERNOON.

MIZ047>049-053>055-112000-
/O.CON.KDTX.HW.W.0002.000000T0000Z-090311T2000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
429 AM EDT WED MAR 11 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

A STRENGTHENING LOW PRESSURE SYSTEM WILL PULL A STRONG COLD FRONT
THROUGH THE AREA THIS MORNING. VERY STRONG WESTERLY WINDS OF 25 TO
35 MPH WILL DEVELOP BEHIND THE FRONT WITH GUSTS REACHING 50 TO 60
MPH. WINDS WILL REMAIN STRONG INTO THIS AFTERNOON BEFORE WIND
GUSTS GRADUALLY SUBSIDE BELOW 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MIZ060>063-068>070-075-076-082-083-112000-
/O.CON.KDTX.WI.Y.0003.000000T0000Z-090311T2000Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
429 AM EDT WED MAR 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM WILL PULL A STRONG
COLD FRONT THROUGH THE AREA THIS MORNING. VERY STRONG WESTERLY
WINDS OF 25 TO 35 MPH WILL DEVELOP BEHIND THE FRONT WITH GUSTS
REACHING 40 TO 50 MPH. WINDS WILL REMAIN STRONG INTO THIS
AFTERNOON BEFORE WIND GUSTS GRADUALLY SUBSIDE BELOW 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF GREATER THAN 30 MPH AND/OR
WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS73 KDTX 111424
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1024 AM EDT WED MAR 11 2009

...WINDS SLOWLY DECREASING THIS AFTERNOON...

.WESTERLY WINDS WILL CONTINUE TO GUST BETWEEN 40 AND 50 MPH INTO
THE AFTERNOON HOURS...DIMINISHING LATE IN THE DAY...AS A RIDGE HIGH
PRESSURE BUILDS INTO THE SOUTHERN LOWER MICHIGAN THIS EVENING.

MIZ047>049-053>055-112000-
/O.CAN.KDTX.HW.W.0002.000000T0000Z-090311T2000Z/
/O.EXA.KDTX.WI.Y.0003.000000T0000Z-090311T2000Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY
1024 AM EDT WED MAR 11 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL
CONTINUE INTO THE AFTERNOON...DECREASING LATE IN THE DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MIZ060>063-068>070-075-076-082-083-112000-
/O.CON.KDTX.WI.Y.0003.000000T0000Z-090311T2000Z/
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON...
HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE
1024 AM EDT WED MAR 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL
CONTINUE INTO THE AFTERNOON...DECREASING LATE IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF GREATER THAN 30 MPH AND/OR
WIND GUSTS OF GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$


SF

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this high wind warning went out at Mar 10, 1:40 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Mar 10, 1:40 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO TIME
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
140 PM EDT TUE MAR 10 2009

.AVIATION...
WARM FRONT ACROSS NORTHERN OHIO AND INDIANA WILL LIFT QUICKLY NORTH
THIS EVENING AS A RAPIDLY DEEPENING SURFACE LOW TRACKS NORTHEAST
THROUGH WISCONSIN.  THIS FRONT WILL PROVIDE IFR/LIFR CONDITIONS
THROUGH ABOUT 06Z.  A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA
BETWEEN 04-06Z WITH THUNDERSTORMS POSSIBLE...ESPECIALLY AT DTW/DET.
CONDITIONS WILL QUICKLY IMPROVE TO VFR BUT STRONG LOW LEVEL GRADIENT
WILL PRODUCE STRONG AND GUSTY WINDS WITH THE STRONGEST GUST
OCCURRING FNT/MBS.

&&

.UPDATE...
FIRST ROUND OF RAIN ASSOCIATED WITH 500MB SHORTWAVE IS MOVING OFF TO
THE EAST.  RAINFALL WITH THIS BATCH WAS NOT AS HIGH AS ANTICIPATED
WITH AMOUNTS MAINLY AROUND A QUARTER INCH.  THERE WILL BE A BREAK
THIS AFTERNOON WITH JUST SCATTERED SHOWERS BEFORE SECOND ROUND OF
HEAVIER PRECIP AND A CHANCE FOR THUNDERSTORMS MOVES THROUGH LATE THIS
AFTERNOON/EVENING AS WARM FRONT CURRENTLY JUST TO THE SOUTH LIFTS
THROUGH THE AREA AS SURFACE LOW OVER IOWA BEGINS TO OCCLUDE AND LIFT
NORTH INTO WISCONSIN.  TEMPERATURES THIS AFTERNOON WILL BE SLOW TO
RISE UNTIL WARM FRONT BEGINS LIFTING NORTH.  TEMPERATURES WILL RISE
THROUGH THE EVENING AND INTO THE NIGHT.

&&

.PREV DISCUSSION...ISSUED 413 AM EDT TUE MAR 10 2009

SHORT TERM...TODAY AND TONIGHT

ANOTHER ACTIVE SHORT TERM IS EXPECTED WITH ADDITIONAL FLOODING STILL
OF CONCERN IN ADDITION TO STRONG WINDS LATE TONIGHT INTO WEDNESDAY.
DEEP LAYER MOISTURE TRANSPORT IS ALREADY EXPANDING INTO THE STATE
FROM THE WEST. FAIRLY STRONG ISENTROPIC ASCENT IS DRIVING THIS AREA
OF RAIN. THIS FORCING IS FORECAST TO TRACK ACROSS SOUTHERN MICHIGAN
THIS MORNING AND PERSIST INTO THE AFTERNOON. MODEL SOUNDINGS
INDICATE WET BULB COOLING POTENTIAL DUE TO THE INITIAL LOW TO MID
LEVEL DRY AIR OVER THE EASTERN LAKES MAY ALLOW SOME SNOW TO MIX IN
AT THE ONSET. WET BULB ZERO HEIGHTS ACTUALLY REMAIN QUITE LOW ACROSS
THE THUMB THROUGH A GOOD PORTION OF THE MORNING...SO WILL ADD SOME
MINOR ACCUMULATIONS IN THIS AREA. THERMAL PROFILES THEN WARM
CONSIDERABLY DURING THE DAY WITH INCREASED MOISTURE ADVECTION.

THE DEEP MID LEVEL TROUGH NOW OVER THE FOUR CORNERS REGION IS
FORECAST TO LIFT INTO THE CENTRAL PLAINS THIS AFTERNOON...ALLOWING
THE SURFACE LOW NOW OVER EASTERN KANSAS TO LIFT INTO WISCONSIN BY
EVENING. THIS WILL SUSTAIN 40 TO 50 KNOT LOW LEVEL INFLOW INTO THE
NORTHERN OHIO VALLEY/SOUTHERN LAKES REGION THROUGHOUT THE DAY. THE
STRONGEST MOISTURE CONVERGENCE AND BETTER INFLUX OF MID LEVEL
INSTABILITY WILL BE FOCUSED ACROSS FAR NORTHERN INDIANA AND
OHIO...WHICH WILL ALLOW THE HEAVIEST RAINFALL TO OCCUR FROM THE
DETROIT METRO AREA SOUTH THIS AFTERNOON. ALL MODEL SOLUTIONS
CONTINUE TO SHOW THE MID LEVEL WAVE AMPLIFYING AND BECOMING
NEGATIVELY TILTED AS IT LIFTS INTO THE NORTHERN GREAT LAKES TONIGHT.
THIS ALONG WITH STRONG EXIT REGION DYNAMICS WILL ALLOW THE SURFACE
LOW TO RAPIDLY DEEPEN AS IT MOVES ACROSS THE NORTHERN GREAT LAKES
TONIGHT. IN RESPONSE AN ADDITIONAL SURGE OF LOW LEVEL THETA E AND
ELEVATED INSTABILITY WILL LIFT INTO SE MICHIGAN. VERY ROBUST
850-500MB LAYER FRONTOGENESIS WILL SUPPORT ADDITIONAL CONVECTION
THROUGH THE EVENING...WITH AGAIN THE BEST CONVECTIVE POTENTIAL
FOCUSED FROM THE DETROIT AREA SOUTH.

OVERALL MODEL QPF RANGES FROM AROUND AN INCH ALONG THE M 59 CORRIDOR
TO ALMOST 2 INCHES NEAR THE STATE LINE. IN CONSIDERING ALL THE RAIN
FROM THIS PAST WEEKEND...THE CURRENT FLOOD WATCH REMAINS JUSTIFIED.
GIVEN THE QPF POTENTIAL ALONG THE M-59 CORRIDOR...WILL ACTUALLY
EXPAND THE FLOOD WATCH ONE ROW OF COUNTIES FARTHER NORTH. MODEL QPF
IS GENERALLY A HALF AN INCH OR LESS FROM FLINT NORTH...SO DO NOT SEE
THE NEED TO GO ANY FARTHER NORTH WITH THE FLOOD HEADLINES.

WIND WILL ALSO BE A CONCERN TONIGHT. THE SPC DAY ONE CONVECTIVE
OUTLOOK ACTUALLY HAS THE SLIGHT RISK RIGHT TO OUR DOORSTEP. THE
DYNAMICS AND ELEVATED CONVECTIVE POTENTIAL ALONG WITH A 50-65 KNOT
WIND FIELD AT 850MB CERTAINLY POSES THE RISK OF DAMAGING WIND GUSTS
ASSUMING THE SURFACE STABLE LAYER IS NOT TOO STRONG. THE TIMING OF
BEST INSTABILITY WILL BE LATE IN THE EVENING AS THE WARM FRONT IS
EXPECTED TO MAKE INROADS INTO SE MI. THE ASSOCIATED COLD FRONT FROM
THE DEEPENING SURFACE LOW IS THEN EXPECTED TO PASS THROUGH SE
MICHIGAN BETWEEN 06Z AND 09Z. A GOOD ISALLOBARIC COMPONENT...STRONG
ISENTROPIC DECENT AND A DEEPENING MIXED LAYER WITHIN ROBUST LOW
LEVEL COLD AIR ADVECTION WILL SET THE STAGE FOR VERY STRONG WIND
GUSTS ALONG AND BEHIND FROPA. THE LATEST MODEL SOUNDINGS INDICATE
THE POTENTIAL FOR 50 TO 60 MPH WIND GUSTS TO MIX TO THE SURFACE LATE
TONIGHT INTO EARLY WED...THUS PROMPTING THE ISSUANCE OF A HIGH WIND
WATCH.

LONG TERM...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS WILL CONTINUE INTO WEDNESDAY AS STRONG COLD
AIR ADVECTION CONTINUES BEHIND THE DEPARTING LOW PRESSURE SYSTEM.
MIXING HEIGHTS INCREASE TO AROUND 4000 FEET BEHIND THE COLD
FRONT...MIXING DOWN WESTERLY GUSTS TO 45 MPH DURING THE
MORNING...DECREASING TO 35 MPH GUSTS DURING THE AFTERNOON AS THE
PRESSURE GRADIENT SLOWLY RELAXES. DEEP MOISTURE WILL ALREADY BE
GONE BY WEDNESDAY MORNING AS A STRONG MID LEVEL DRY SLOT IS
WRAPPED INTO THE SYSTEM AS IT TRACKS OFF TO THE NORTHEAST. A WEAK
SURFACE TROUGH MOVING THROUGH THE BROADER CYCLONIC FLOW WILL SERVE
TO CREATE SOME LIGHT SNOW SHOWERS OR MORE LIKELY JUST FLURRIES OUT
OF THE SHALLOW MOISTURE THAT REMAINS WITH NO ACCUMULATION
EXPECTED. TEMPERATURES WILL HOLD STEADY OR FALL DURING THE DAY ON
WEDNESDAY WITH PARTLY TO MOSTLY CLOUDY SKIES AND BRISK CONDITIONS.

STRONG HIGH PRESSURE BUILDS FROM THE UPPER MIDWEST INTO THE CENTRAL
GREAT LAKES FROM WEDNESDAY NIGHT INTO THURSDAY. BOTH THE NAM AND GFS
SHOW MOISTURE OFF OF LAKE MICHIGAN GETTING TRAPPED BENEATH THE
STRENGTHENING INVERSION AS THE HIGH BUILDS EASTWARD AND HAVE
INCREASED CLOUD COVER FOR WEDNESDAY NIGHT. VERY DRY AIR ABOVE THIS
LAYER WITH 850MB MOISTURE BELOW 15 PERCENT WILL HELP TO MIX OUT ANY
STRATUS DURING THE DAY ON THURSDAY. LIGHT WINDS AND LOTS OF SUNSHINE
WILL HELP TO MAKE THURSDAY A MORE PLEASANT DAY DESPITE TEMPERATURES
TOPPING OUT NEAR 30 DEGREES. THURSDAY NIGHT WILL BE VERY COLD FOR
THIS TIME OF YEAR AND HAVE CONTINUED TO UNDERCUT GUIDANCE VALUES
WITH STRONG HIGH PRESSURE...1038MB...CENTERED OVERHEAD CREATING
FAVORABLE RADIATIONAL COOLING CONDITIONS. SOME LOCATIONS WILL DROP
INTO THE SINGLE DIGITS ACROSS THE NORTHERN CWA WHILE METRO DETROIT
CAN EXPECT LOWS IN THE TEENS.

AFTER SEVERAL DAYS OF COOL AND DRY WEATHER FOR THE END OF THE
WEEK...THE PATTERN BECOMES MORE ACTIVE AGAIN BY SUNDAY AFTERNOON.
SPLIT FLOW LEFT BEHIND AFTER THE ROBUST TUESDAY SYSTEM WILL
TRANSITION BACK TO ANOTHER HIGHLY AMPLIFIED TROUGH OVER THE WESTERN
UNITED STATES.  SHORTWAVE ENERGY MOVING THIS TROUGH APPROACHES THE
GREAT LAKES REGION BY SUNDAY...SUPPORTING GRADUALLY WARMING
TEMPERATURES AND THE NEXT CHANCE OF RAIN SHOWERS.

MARINE...

A RAPIDLY DEEPEN SURFACE LOW IS FORECAST TO TRACK ACROSS THE
NORTHERN GREAT LAKES TONIGHT AND THEN INTO CANADA ON WEDNESDAY. THIS
SYSTEM WILL SEND AN ASSOCIATED COLD FRONT ACROSS THE REGION LATE
TONIGHT. VERY STRONG LOW LEVEL COLD AIR ADVECTION AND A
STRENGTHENING GRADIENT WILL SUPPORT STORM FORCE WIND GUSTS OVER
NORTHERN LAKE HURON LATE TONIGHT INTO WEDNESDAY MORNING AND HIGH END
GALE FORCE WINDS ACROSS THE REST OF THE MARINE AREAS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 4 AM WEDNESDAY.

     HIGH WIND WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM 2 AM WEDNESDAY TO 4 PM WEDNESDAY.

LAKE HURON...
     HEAVY FREEZING SPRAY WARNING...LHZ361-LHZ362-LHZ363...FROM 2 AM
     WEDNESDAY TO 4 PM WEDNESDAY.

     STORM WARNING...LHZ361-LHZ362...FROM 2 AM WEDNESDAY TO 4 PM
     WEDNESDAY.

     GALE WARNING...LHZ363-LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-LHZ462-
     LHZ463-LHZ464...FROM 2 AM WEDNESDAY TO 4 PM WEDNESDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM 2 AM WEDNESDAY TO 4 PM WEDNESDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...FROM 2 AM WEDNESDAY TO 4 PM WEDNESDAY.

&&

UPDATE.......DRC
AVIATION.....DRC
SHORT TERM...SC
LONG TERM....KEC
MARINE.......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 10, 3:40 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 PM EDT TUE MAR 10 2009

MIZ068>070-075-076-082-083-111945-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
340 PM EDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WATCH REMAINS IN EFFECT. PLEASE REFER TO THE LATEST FLOOD
WATCH /FFADTX/ FOR DETAILS.

A WIND ADVISORY IS IN EFFECT FOR LATE TONIGHT. PLEASE REFER TO
THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS.

SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING. LATEST
INDICATIONS SHOW THE SEVERE THUNDERSTORM POTENTIAL WILL NOW REMAIN
SOUTH OF THE AREA. HOWEVER...STRONGER THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL...WIND GUSTS TO 50 MPH AND PEA
SIZED HAIL. STORM MOTION WILL BE TO THE NORTHEAST AT 50 MPH.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM THE WESTERN GREAT
LAKES THIS EVENING TO NORTH OF LAKE SUPERIOR BY WEDNESDAY MORNING.
STRONG MOISTURE TRANSPORT IN ADVANCE OF THIS SYSTEM WILL BRING
PERIODS OF HEAVY RAIN AND SCATTERED THUNDERSTORMS TO THE AREA
THROUGH TONIGHT. THE PASSAGE OF THE ASSOCIATED COLD FRONT LATE
TONIGHT WILL BRING VERY STRONG WIND GUSTS TO THE AREA ALONG WITH
MUCH COLDER AIR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY. PLEASE
REFER TO THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

MIZ060>063-111945-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
340 PM EDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR LATE TONIGHT. PLEASE REFER TO
THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS.

SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING. LATEST
INDICATIONS SHOW THE SEVERE THUNDERSTORM POTENTIAL WILL NOW REMAIN
SOUTH OF THE AREA. HOWEVER...STRONGER THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL...WIND GUSTS TO 50 MPH AND PEA
SIZED HAIL. STORM MOTION WILL BE TO THE NORTHEAST AT 50 MPH.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM THE WESTERN GREAT
LAKES THIS EVENING TO NORTH OF LAKE SUPERIOR BY WEDNESDAY MORNING.
STRONG MOISTURE TRANSPORT IN ADVANCE OF THIS SYSTEM WILL BRING
PERIODS OF HEAVY RAIN AND SCATTERED THUNDERSTORMS TO THE AREA
THROUGH TONIGHT. THE PASSAGE OF THE ASSOCIATED COLD FRONT LATE
TONIGHT WILL BRING VERY STRONG WIND GUSTS TO THE AREA ALONG WITH
MUCH COLDER AIR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY. PLEASE
REFER TO THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

MIZ047>049-053>055-111945-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
340 PM EDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR LATE TONIGHT. PLEASE REFER TO
THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR DETAILS.

ISOLATED THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING. ANY
STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL...WIND GUSTS TO 45 MPH AND PEA SIZED HAIL. STORM MOTION
WILL BE TO THE NORTHEAST AT 50 MPH.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK FROM THE WESTERN GREAT
LAKES THIS EVENING TO NORTH OF LAKE SUPERIOR BY WEDNESDAY MORNING.
STRONG MOISTURE TRANSPORT IN ADVANCE OF THIS SYSTEM WILL BRING
PERIODS OF HEAVY RAIN AND SCATTERED THUNDERSTORMS TO THE AREA
THROUGH TONIGHT. THE PASSAGE OF THE ASSOCIATED COLD FRONT LATE
TONIGHT WILL BRING VERY STRONG WIND GUSTS TO THE AREA ALONG WITH
MUCH COLDER AIR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HIGH WIND WARNING WILL REMAIN IN EFFECT THROUGH WEDNESDAY.
PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE /NPWDTX/ FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-111945-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
340 PM EDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STORM WARNINGS AND GALE WARNING ARE IN EFFECT LATE TONIGHT. PLEASE
REFER TO THE LATEST MARINE FORECASTS AND WARNINGS /MWWDTX/...
/GLFLH/... /GLFSC/... AND /NSHDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STORM WARNINGS AND GALE WARNINGS WILL REMAIN IN EFFECT THROUGH
WEDNESDAY. PLEASE REFER TO THE LATEST MARINE FORECASTS AND
WARNINGS /MWWDTX/... /GLFLH/... /GLFSC/... AND /NSHDTX/ FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:28 AM EDTHigh Wind WatchDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more11 hr
Mar 10, 4:41 AM EDTGale WarningDTX47 hr
Mar 10, 4:41 AM EDTStorm WarningDTX35 hr
Mar 10, 4:41 AM EDTHeavy Freezing Spray WarningDTX47 hr
Mar 10, 8:42 AM EDTRiver Flood WarningDTXLivingston9 days
Mar 10, 8:52 AM EDTRiver Flood WarningDTXBay, Saginaw4 days
Mar 10, 8:54 AM EDTRiver Flood WarningDTXSaginaw20 hr
Mar 10, 10:42 AM EDTRiver Flood WarningDTXLenawee, Monroe4 days
Mar 10, 10:42 AM EDTRiver Flood WarningDTXMonroe5 days
Mar 10, 10:42 AM EDTRiver Flood WarningDTXMonroe5 days
Mar 10, 3:51 PM EDTWind AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more24 hr

Nearby

High Wind Warnings in Michigan, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.